Alert archive / New Hampshire / River Flood Warnings in 2021
River Flood Warning 5, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Aug 23, 2021, 8:29 PM EDT for Hillsborough County, New Hampshire. It took effect at Aug 23, 2021, 10:33 PM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 8:29 PM EDT (00:29 UTC)
- In effect from
- Aug 23, 2021, 10:33 PM EDT
- Expired
- Aug 23, 2021, 10:25 PM EDT
- In force
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 111 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Souhegan River at Milford (MFDN3).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01093852, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
913 WGUS41 KGYX 240029 FLWGYX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Gray ME 829 PM EDT Mon Aug 23 2021 ...The National Weather Service in Gray ME has issued a Flood Warning for the following rivers in New Hampshire... Souhegan River At Milford affecting Hillsborough County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Tuesday morning at 830 AM EDT. && NHC011-241230- /O.NEW.KGYX.FL.W.0005.210824T0233Z-210824T1900Z/ /MFDN3.1.ER.210824T0233Z.210824T0600Z.210824T1300Z.NO/ 829 PM EDT Mon Aug 23 2021 The National Weather Service in Gray has issued a * Flood Warning for the Souhegan River At Milford. * Until tomorrow afternoon. * At 7:45 PM EDT Monday the stage was 8.6 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 9.5 feet just after midnight tonight. It will then fall below flood stage late tomorrow morning. * Impact...At 9.0 feet, Floodwaters begin to spill into the Milford Drive In. Floodwaters encroach on properties on Intervale Road in Wilton and the Monadnock Water parking lot. * Impact...At 9.5 feet, Water begins to flood a portion of Route 101A in Milford. Water begins to flood the property of the Milford water utilites department, properties on Intervale Road in Wilton, and the Monadnock Water parking lot. && LAT...LON 4287 7185 4288 7163 4280 7163 4277 7185 $$ ARNOTT
1 follow-up statement
532 WGUS81 KGYX 240225 FLSGYX Flood Statement National Weather Service Gray ME 1025 PM EDT Mon Aug 23 2021 ...The Flood Warning is cancelled for the following rivers in New Hampshire... Souhegan River At Milford affecting Hillsborough County. NHC011-240330- /O.CAN.KGYX.FL.W.0005.210824T0233Z-210824T0225Z/ /MFDN3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1025 PM EDT Mon Aug 23 2021 ...The Flood Warning for the Souhegan River At Milford has been cancelled... The Flood Warning is cancelled for the Souhegan River At Milford. * At 9:45 PM EDT Monday the stage was 8.4 feet. * Flood stage is 9.0 feet. * The river crested just below the 9.0 foot flood stage and is beginning to fall. * Forecast...The river is expected to fall to 5.7 feet Thursday evening. && LAT...LON 4287 7185 4288 7163 4280 7163 4277 7185 $$ ARNOTT
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Aug 23, 7:19 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 23, 7:19 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Gray ME 719 PM EDT Mon Aug 23 2021 .SYNOPSIS... The remnants of Henri will drift across southern New England tonight and bring areas of rain to much of New Hampshire and western Maine south of the mountains. After a foggy and cloudy start to Tuesday the sunshine will break out and temperatures will warm quickly into the mid to upper 80s along with very humid conditions. Very warm and humid continues through Thursday when a cold front will sweep the tropical air mass out of the region finally. && .NEAR TERM /TONIGHT/... 715 PM Update... Refreshed the PoP/Wx/QPF forecast through tonight based on modeled and observed trends. So far showers with embedded downpours are behaving for the most part over southern New Hampshire. Will hold the Flood Watch for the time being until we see rates start to taper off, which should be by around the time of the next update. Biggest conundrum at this point appears to be the possibility of another dense fog advisory tonight... although dueling lows in the area along with a pocket of onshore flow is complicating matters with decreased confidence in how fog will behave. Previously... Circulation of Henri is finally pulling E allowing rainfall to work back into the forecast area. There are two main areas of rain...one near the center of circulation and another associated with a small mesolow well E of Henri moving N. The rain near the center of Henri will concentrate mainly across Srn NH thru this evening...and will carry the highest flood risk. The mesolow will move rather quickly Nwd thru Wrn ME and so no real flood threat is anticipated. We are also dealing with a low end tornado threat for the next couple of hours. Breaks in the overcast have allowed for some instability and shallow convection has formed ahead of the main band of rain. There is also a boundary laid out between the rather maritime influenced air mass in Ely flow and more unstable Sly flow ahead of Henri. This has been the primary focus for convection and there has been broad/weak rotation observed on local 88Ds. A brief tornado will be possible until we begin to lose that low level instability. With low level flow being rather weak at the moment...any tornado will also tend to be weak...but 60 mph winds are capable of downing trees. Deep onshore flow remain overnight and so I expect fog/stratus to work back into coastal areas. Model guidance does not have it quite as widespread or dense as last night...so I have only added areas of fog to the forecast for now. The threat for scattered showers will persist in the gradually upsloping SEly flow until the center of Henri passes our longitude. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... Remnants of Henri will be passing into the Gulf of ME Tue bringing an end to the onshore flow for much of the forecast area. However the air mass will remain humid and very warm in its wake. Widely scattered showers and thunderstorms will be possible in the afternoon as we near peak heating. But forcing is weak in the subsidence around Henri so not expecting much. Bigger story may be running some heat indexes towards the mid 90s. Abundant low level moisture and clearing skies will lead to radiation fog overnight. Temps will remain a little milder than normal. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Focus on the long term will be the heat Wednesday and Thursday, followed by seasonably cooler conditions Friday into the weekend. Surface ridging Wednesday with h850 temps warming to 16C will support temps in the 80s, with some southern areas touching 90. Dry midlevels and warm temperatures aloft should sufficiently prevent convection on Wednesday, despite the continues muggy feeling at the surface. Light winds and mostly clear skies overnight could favor some valley fog. By Thursday 850mb temps warm closer to 18C, however the approaching cold front will likely be preceded by some scattered convection and increasing clouds. Should the front timing be delayed then temps will have a chance to warm even higher than the current forecast, with many places reaching 90. Heat advisory levels are borderline in southern locations with this forecast, but again could see conditions pushing some areas HI above 95F. However, with a drier midlevel we could mix in some more drier air to the surface and undercut those 70 dewpoints by a few degrees. Best chance for thunderstorms will be with the lift from the cold front, however there remains differences in the models with respect to timing and strength. For now have the FROPA timed to come through the area starting late Thursday in the NW and pushing east Thursday Night. Instability will be high if timing coincides with peak heating, so can't rule out some strong storms in that scenario. The front will effectively scour out the mugginess that has been present for several days on end. Behind it will come some much cooler and drier conditions with dewpoints dropping into the 40s and 50s. Thicknesses aloft will fall slightly, but looking at some sunny conditions with temperatures in the 70s during the day. A warm front will lift north on Saturday with another upper level ridge building in to the eastern U.S. Can't rule out some convection with the warm front late on Saturday, especially with diurnal heating, but for now convective potential looks limited. Heat will build in for early next week as that upper level ridge pushes more east with highs climbing back into at least the lower to mid 80s again...along with climbing surface dewpoints. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... Short Term...Areas of LIFR continue near the coast...with inland areas bouncing between MVFR and VFR CIGs. I expect a general trend back into LIFR for many of the terminals tonight. Near the coast as a result of FG and stratus while LEB and HIE see radiation FG overnight. Diurnal heating will help to lift FG/stratus between 12 and 14z Tue with VFR expected in the afternoon. Widely scattered SHRA/TSRA are possible Tue afternoon...with MVFR or lower conditions in that convection. Valley fog expected overnight Tue...with LEB and HIE most likely to see LIFR conditions. VFR expected Wed. Long Term...Mainly VFR conditions expected for the long term. Can't rule out some valley fog given light winds under mostly clear skies Wed and Thu morning. A cold front will push through the terminals Thursday night with sct TSRA. && .MARINE... Short Term...Winds and seas continue to diminish as the remnants of Henri weaken. As the center of circulation moves back into the Gulf of ME late tonight/early Tue winds may briefly gust to near 25 kt well outside the bays. Dense fog is possible again tonight as air mass remains very moist. Fog and stratus will clear out thru Tue. Long Term...High pressure will be present over the coastal waters for much of the forecast period. A cold front will push through late Thursday night, though models differ on the strength and timing of this feature. Winds will increase chop briefly, but seas should remain under 4ft throughout. An SW flow will increase over the weekend as the high over the western Atlantic dominates the pattern. No SCA conditions expected at this time. && .HYDROLOGY... Remnants of Henri and the tropical airmass linger over New England, continuing the flood threat for a little longer, primarily over s NH. WPC Excessive rainfall outlook continues to highlight the Monadnock region and marginal risk into southern Maine. Some bands of moderate to heavy rain will continue on the east side of the center of Henri's remnant low, and some more widespread but lighter intensity rainfall with the center. Some brief downpours with some bands produced rainfall amounts of 2"/hr, which if hit with repeating showers could lead to localized flooding. Widespread flooding is not expected, neither is river flooding given the localized nature of these heavier showers. The system should push east of the area early Tuesday morning, ending the flooding concerns. A flood watch continues for southern NH through late tonight. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...Flood Watch until 6 AM EDT Tuesday for NHZ007-008-011-015. MARINE...None. && UPDATE...Casey NEAR/SHORT TERM...Legro LONG TERM...Jamison HYDROLOGY...Jamison
Hazardous weather outlook, Aug 23, 3:53 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 353 PM EDT Mon Aug 23 2021 MEZ007>009-012>014-018>022-033-NHZ001>006-009-010-012-013-242000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Belknap-Strafford-Eastern Hillsborough-Interior Rockingham- 353 PM EDT Mon Aug 23 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Rainfall from the remnants of Henri is expected to remain south of the region at this time. Scattered showers will be possible this evening. Brief, locally heavy downpours will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ007-008-011-015-242000- Sullivan-Merrimack-Cheshire-Western And Central Hillsborough- 353 PM EDT Mon Aug 23 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-170-172-174-MEZ023>028-NHZ014-242000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 353 PM EDT Mon Aug 23 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This afternoon and tonight. Areas of dense fog over the waters and coastal counties possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 23, 2:59 PM EDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Gray ME
259 PM EDT Mon Aug 23 2021
NHZ011-015-231945-
Western And Central Hillsborough NH-Cheshire NH-
259 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern
Hillsborough County through 345 PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Brookline, or 9 miles west of
Nashua, moving northwest at 15 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Milford, Hollis, Peterborough, Mont Vernon, Lyndeborough, Greenville,
Wilton, New Ipswich, Sharon, Brookline, Mason, Temple, Mount Vernon
and Rindge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4271 7193 4286 7196 4290 7168 4271 7162
TIME...MOT...LOC 1859Z 142DEG 13KT 4273 7168
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DSSpecial weather statement, Aug 23, 4:07 PM EDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Gray ME
407 PM EDT Mon Aug 23 2021
NHZ015-232045-
Western And Central Hillsborough NH-
407 PM EDT Mon Aug 23 2021
...A developping storm will impact portions of southwestern
Hillsborough County through 445 PM EDT...
At 406 PM EDT, Doppler radar was tracking a strong storm capable of
producing a landspout over Greenville, or 11 miles north of
Fitchburg, moving north at 10 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Milford, Peterborough, New Boston, Mont Vernon, Greenfield,
Lyndeborough, Francestown, Greenville, Wilton, New Ipswich,
Brookline, Mason, Temple, Sharon, Mount Vernon and Hancock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4271 7189 4295 7198 4298 7174 4271 7163
TIME...MOT...LOC 2006Z 159DEG 10KT 4277 7179
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DSThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:22 AM EDT | Areal Flood Advisory | GYX | Strafford | 3 hr |
Nearby
River Flood Warnings in New Hampshire, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.